Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 11, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 8, 2025, 5:49 PM CDT for Christian County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2025, 5:49 PM CDT (22:49 UTC)
- Expired
- Jul 8, 2025, 6:37 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Christian County, IL
The radar
The Lincoln radar (KILX), 76 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447
WGUS53 KILX 082249
FFWILX
ILC021-090200-
/O.NEW.KILX.FF.W.0011.250708T2249Z-250709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
549 PM CDT Tue Jul 8 2025
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southeastern Christian County in central Illinois...
* Until 900 PM CDT.
* At 548 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Taylorville, Pana, Assumption, Stonington, Owaneco, Rosamond and
Willeys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3937 8904 3938 8931 3964 8932 3965 8904
FLASH FLOOD...RADAR INDICATED
$$
Erwin1 follow-up statement
505 WGUS73 KILX 082337 FFSILX Flash Flood Statement National Weather Service Lincoln IL 637 PM CDT Tue Jul 8 2025 ILC021-082347- /O.CAN.KILX.FF.W.0011.000000T0000Z-250709T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Christian IL- 637 PM CDT Tue Jul 8 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN CHRISTIAN COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3937 8904 3938 8931 3964 8932 3965 8904 $$ 25
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 1:40 PM CDT, 4 hours 9 minutes earlier. Its key messages:
- There will be daily chances (20-50% coverage) for showers and storms through the remainder of the week and into the weekend. Storms will generally be favored during the afternoon and evening hours, except for Friday night as a warm front lifts across the region. There is a marginal risk (level 1 of 5) for severe storms this afternoon and evening.
- Seasonable heat and humidity will remain in place the remainder of the week into this weekend with afternoon highs generally in the mid to upper 80s and dew points in the 70s. A few spots may tag 90 degrees Friday.
Area forecast discussion, Jul 8, 1:40 PM CDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 140 PM CDT Tue Jul 8 2025 .KEY MESSAGES... - There will be daily chances (20-50% coverage) for showers and storms through the remainder of the week and into the weekend. Storms will generally be favored during the afternoon and evening hours, except for Friday night as a warm front lifts across the region. There is a marginal risk (level 1 of 5) for severe storms this afternoon and evening. - Seasonable heat and humidity will remain in place the remainder of the week into this weekend with afternoon highs generally in the mid to upper 80s and dew points in the 70s. A few spots may tag 90 degrees Friday. && .DISCUSSION... Issued at 135 PM CDT Tue Jul 8 2025 This afternoon, water vapor imagery shows a shortwave trough digging across the Upper Midwest and into the western Great Lakes region while another more subtle shortwave trough is digging across central Missouri. Ahead of these features, broad ascent should be able to tap into an unstable and uncapped air mass in place across central Illinois allowing for thunderstorms to develop. RAP suggests around 2000 J/kg MLCAPE will be present across much of central Illinois this afternoon along with minimal MLCin. Despite the mid level features, deep layer shear is expected to be weak, around 20 kt or less which will keep a more organized severe threat in check. As such, a pulse severe threat with isolated, damaging downburst winds will be the primary concern this afternoon and evening. In addition, 12Z HREF LPMM continues to suggest that some localized pockets of very heavy rain of 3-5 inches will be possible. Wednesday and Thursday will see much of the same across central Illinois with seasonably warm and humid conditions along with weakly forced convective chances which will peak during the afternoon and evening hours. GFS suggests both days will see moderate instability with MLCAPE values around 1500 J/kg and weak deep layer shear of 15-20 kt or less. As such, disorganized and scattered convection with a pulse severe wind threat will again be concerns. Slow storm motions could lead to some additional isolated pockets of very heavy rain. That being said, given the scattered nature of storms it's important to remember that many areas will not see rain. Friday into Saturday, a more robust shortwave trough is progged to dig across the northern Great Plains into the Upper Midwest with a surface low deepening over the Upper Midwest Friday evening. A warm front will lift across central Illinois as a result and Friday looks to be the best day to see some locations tag 90 degrees again. Shear and instability parameters look to be more supportive of severe weather Friday. GFS advertises around 2500 J/kg MLCAPE with modest capping (40-50 J/kg) and around 30 kt of 0-6km shear. This would support some scattered strong to severe storms during the afternoon, but a greater severe threat may materialize Friday evening as a low level jet develops resulting in upscale growth of storms as they track east along the warm front/instability gradient. There remains a high degree of uncertainty with placement and timing of these storms with the latest GFS a couple hundred miles further east compared to yesterday's run. Additional storms will be possible Saturday associated with the remnant outflow or trailing cold front, although the faster GFS suggests the threat Saturday may set up just to our east. As timing details are yet to be resolved, Friday and Saturday will bear close watching in the meantime. Frontal boundary will stall near the Ohio Valley late this weekend with Sunday having the best chance to stay dry within the post frontal air mass. Highs will be slightly lower Sunday, topping out in the lower to mid 80s. The frontal boundary lifts back north early next week with daily chances for precip returning as the hot and humid conditions overspread central Illinois once again. Deubelbeiss && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1222 PM CDT Tue Jul 8 2025 For the most part, ceilings and visibilities should remain VFR, but there are storms expected to move through this afternoon and evening. When a storm passes over a TAF site, visibilities could drop down to 2SM due to the expected heavy rain. Some of these storms could have severe winds (up to 60 mph). The storms should be out of the western sites by 01z and out of CMI by 04z. Overnight, winds will be nearly calm and shifting from southwesterly to northwesterly. Copple && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 8, 1:43 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 143 PM CDT Tue Jul 8 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-091845- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 143 PM CDT Tue Jul 8 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected this afternoon and evening. A few of these storms will be capable of producing wind gusts of 50 to 60 mph, along with a quick inch or two of rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few thunderstorms will linger into Wednesday, mainly east of I-55. Better chances of storms are likely Friday through Sunday, especially during the afternoon and evening hours. While still uncertain, there is some potential for severe weather on Friday. In addition, some of the storms will be capable of producing heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Expected storm motion is toward the east around 20 to 25 mph. Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:04 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 26 min |
| Jul 8, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 21 min |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.